Hail, Craighead
- When
- August 20, 2:47 PM CST to 2:50 PM CST
- Where
- Craighead County, Jonesboro
- Measured
- 1 in hail
- Property damage
- $5,000
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 35.833, -90.700
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 20, 12:49 PM CST, 1 hour 58 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
149 PM CDT SUN AUG 20 2006
.DISCUSSION...
UPDATED AFTERNOON FORECAST DUE TO SEVERAL OBSERVATIONS INDICATING
HEAT INDEX VALUES NEAR OR IN EXCESS OF 105 DEGREES...MAINLY JUST
AHEAD OF THE COLD FRONT WHERE CONSIDERABLE MOISTURE POOLING IS
OCCURRING. AS A RESULT...A HEAT ADVISORY HAS BEEN ISSUED UNTIL 7
PM THIS EVENING. THE COLD FRONT EXTENDS FROM JUST NORTH OF
JACKSON TO AROUND WYNNE. A BROKEN LINE OF CONVECTION HAS DEVELOPED
ALONG THE LINE AND THE FRONT IS NOTED BY NORTHEASTERLY WINDS
BEHIND THE FRONT. THERE IS ANOTHER AREAS OF CONVECTION OVER
MISSOURI THAT IS ASSOCIATED WITH THE 850 MB FRONT. THE COOLER AIR
AND LOWER DEW POINTS ARE WELL BEHIND THE SURFACE FRONT AND APPEAR
TO BE MORE ASSOCIATED WITH THE 850MB FRONT. THIS MAY BE BECAUSE
THE SURFACE FRONT IS SIMPLY UNDERCUTTING THE RIDGE.
LEANING MORE TOWARDS THE NAM SOLUTION OVER THE GFS. GFS
INITIALIZED WITH AN MCS OVER THE REGION. ALSO...THE NAM HAS HAD A
BETTER HANDLE ON THE CONVECTIVE TRENDS OVER MISSOURI TODAY. AS A
RESULT...AM EXPECTING ONLY SCATTERED RAIN CHANCES THROUGH MONDAY
AS THE 850MB FRONT MOVES INTO THE REGION. THIS IS LARGELY DUE TO
THIS FRONT BEING LARGELY AFFECTED BY SUBSIDENCE ASSOCIATED WITH
THE UPPER RIDGE.
AFTER MONDAY...FORECAST BECOMES MUCH MORE SIMPLIFIED AS HIGH
PRESSURE BUILDS OVER THE REGION WITH MUCH COOLER AND DRIER AIR
SETTLING IN FOR MUCH OF THE WEEK. NEXT CHANCE OF RAIN IS NEXT
WEEKEND WHEN ANOTHER FRONT COULD MOVE INTO THE REGION.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CRAIGHEAD-
CRITTENDEN-CROSS-LEE(AR)-MISSISSIPPI-POINSETT-ST. FRANCIS.
MO...NONE.
MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ALCORN-BENTON(MS)-
DESOTO-MARSHALL-PRENTISS-TATE-TIPPAH-TISHOMINGO-TUNICA.
TN...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-LAUDERDALE-MADISON-MCNAIRY-SHELBY-TIPTON.
&&
VALLEHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 144 PM CDT SUN AUG 20 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-211100- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 144 PM CDT SUN AUG 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT HOT AND HUMID CONDITIONS WILL PROVIDE HEAT INDICES AS HIGH AS 105 TO 110 DEGREES ACROSS PORTIONS OF THE MID SOUTH THIS AFTERNOON. A HEAT ADVISORY HAS BEEN ISSUED FOR THESE AREAS. SCATTERED SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH THE EVENING AS A COLD FRONT MOVES THROUGH THE REGION FROM THE NORTH. THE BEST CHANCE OF STORMS WILL BE NORTH OF INTERSTATE 40. A FEW STORMS COULD BE STRONG WITH HEAVY RAINFALL...DANGEROUS LIGHTNING...AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COLD FRONT WILL CONTINUE TO SLOWLY MOVE THROUGH THE MIDSOUTH MONDAY AND MONDAY NIGHT...BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH MONDAY NIGHT. DURING THIS TIME...A FEW THUNDERSTORMS MAY BECOME STRONG WITH LOCALLY HEAVY RAINFALL...DANGEROUS LIGHTNING...AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SWC/VALLE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 333 PM CDT SUN AUG 20 2006 ARZ026-202100- CRAIGHEAD AR- 333 PM CDT SUN AUG 20 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CRAIGHEAD COUNTY. A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHWEST OF BROOKLAND AT 333 PM CDT...MOVING SOUTHEAST AT 5 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE. PEOPLE IN CRAIGHEAD COUNTY...INCLUDING THE CITIES OF BAY... BROOKLAND...JONESBORO AND LAKE CITY...SHOULD MONITOR THIS STORM CLOSELY.
The Memphis radar (KNQA), 92 km away, was scanning. The volume nearest the first event began at 20:46 UTC.
2 hail. Local standard time, as filed.
Penny size hail was reported at the intersection of Interstate 40 and Highway 79.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526233, 5526234.